MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3112
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used ls3112 was received for evaluation.The returned product did not meet specification as received.Visual inspection found one broken and missing snap from the electrode jaw.The customer reported that the device did not activate.The reported condition was not confirmed.The returned disposable electrodes were assembled on a set of forceps.The device's electrical resistance was measured and found to be within specification.The device was plugged into a generator and was successfully recognized.The device was activated ten times with no issues.No alarms were generated, and an end tone was heard at the end of each activation indicating a completed seal.An additional failure was found during the investigation; one of the snaps was found to be broken and missing.The additional findings did not contribute to the reported condition.The investigation found a broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.The instructions for use included with this device provides information regarding the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a colon procedure, the device was not activated by pressing the activation button for a few times.There was no patient harm and a new device was used to continue the procedure.Nothing fell within the patient cavity.Examination of the received sample by medtronic found a piece of the device had broken off and was not returned.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7085255
Report Number1717344-2017-06341
Device Sequence Number16509220
Product Code GEI
UDI-Device Identifier10884524002514
UDI-Public10884524002514
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number71510250X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1